# SDR CA001013025

- Difficulty date: August 31, 2000
- Submitted: October 19, 2000
- Operation: General aviation
- Make and model: Cessna 401
- Aircraft time: 6,563 hours
- Engine: Cont TSIO520EB
- Propeller: Mcauly 3AF32C87
- System (JASC): 2824 · Fuel Transfer Valve
- Part: Pump
- Part number: AHE05D92
- Condition: Shorted
- Location: Power Lead
- Part time: 109 hours
- Component: Fuel Transfer Va
- Stage of operation: CR
- How discovered: C
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

(CAN) THIS PUMP IS LOCATED ON AFT SIDE OF BACK WALL OF TIP TANK.  ITS PURPOSE IS TO CIRCULATE FUEL FROM FRONT OF TANK TO CENTER SECTION OF TANK WHERE FUEL PICKUP IS.  IT IS CONNECTED TO TEN AMP CCTT BREAKER, SHARED BY THE LDG LIGHT ON THAT SIDE.  BREAKER HAD TRIPPED IN-FLIGHT AND PILOT WROTE SNAG UP AS LDG LIGHT PROBLEM.  WHEN TROUBLESHOOTING SYS, BREAKER RESET AND POWER APPLIED TO SYS.  ARCING HEARD AND POWER LEAD BEGAN TO SMOKE.  BREAKER TRIPPED IMMEDIATELY.   IS PMA UNIT AND HAD BEEN INST IN ACFT ONLY 109.2 HRS BEFORE IT FAILED.  WERE NO EXTERNAL SIGNS THAT POWER LEAD CHAFED OR WORN.  SHORT APPEARS TO HAVE OCCURRED INSID E CONNECTOR TO FUEL PUMP.  (X)
